Doctor insights on:
What Cold Medicine Can I Take If On Dilantin
Drug interactions: Pretty much all the ingredients in the over the counter cold medications have some interaction with Dilantin and/or tegretol, including increased liver toxigscity (from acetaminophen) and increased sedation. I would suggest you discuss the problem with your family doctor. Also, look at medlineplus. Gov (the national library of medicine patient education site) choosing drugs. ...Read more
Dilantin (generic name phenytoin) is a drug that has been used to treat seizure disorders since 1938. It is a sodium channel blocker that is effective in treatment of epilepsy but it has significant side effects. Because of that many newer drugs have been developed ...Read more
You certainly can, because Dilantin and Boirin = Dilantin and nothing. You’re throwing away your money. Homeopathic remedies are nothing but very expensive water. Homeopathy is 100% quackery. And don’t be duped by any crackpot homeopath who claims that homeopathic remedies are better because they have no side effects. A drug that has no SIDE effects
almost certainly has no EFFECTS either. ...Read more
Maybe more: Your doctor should be measuring the level in your blood to see if you can take more if you need it to reduce the pain. If not, there are many other meds to try. ...Read more
Not really an issue: However, Dilantin is a very old drug with lots of short term and long term issues, and the newer meds work far better with less side effects. Just an editorial comment, as I have essentially stopped using this product for years, similar to most neurologists. ...Read more
Dilantin: Adding biotin to Dilantin or Capozide should be perfectly safe. Allergies to biotin are extremely rare. ...Read more
Yes: As long as you are under the care of a neurologist. ...Read more
Definitely: Dilantin is an anti-epilepsy drug which was developed over 75 yrs ago, and has many potential problems. Due to metabolism, drug levels can easily rise with weight loss, dosage adjustment, and drug interactions. If toxic, the drug can cause dizziness, imbalance, falling, and incoordination. Long-term usage has been reported to cause problems with brain and periph nerves. ...Read more
Complex: Yes, you physician needs to be aware of your concern. ...Read more
I take 400mg of Dilantin a night my dr wants to cut me back down to 300mg will my body know the difference in mgs.?
Best to measure.: Your body doesn't really know anything that's why we measure Dilantin levels. I am sure that your doc is either lowering the dose because your serum level is high or because you are tapering off this med. I am not sure which. You should check with them. ...Read more
If I take 400mg of Dilantin a day and cut it down to 300 a day because the 400 didn't raise the level from 2.3 will my body know the difference?
No, not really: Dilantin exhibits zero-order pharmacokinetics; the rate of clearance of the drug is dependent upon the concentration of drug present. Therefore, Phenytoin does not have a classical half-life like other drugs, since it varies with blood concentration. As the blood concentration drops, the rate at which it is excreted increases. Speak with your neurologist if this is the right medication for you. ...Read more
I take 400mg of Dilantin a night my dr wants to cut me back down to 300mg will my body know the difference in mgs my level always been 2.3 for 16 yrs?
Anti-epileptic taper: For individuals who have only experienced one episode of seizure in their lifetime and have been on long term anti-seizure (anti-epileptic) medications such as Dilantin for more than two years while seizure free, it may be safe to taper the anti-seizure medication and possibly stopping it. This should only be done under the care of a physician familiar with your condition or by a neurologist. ...Read more
Yes: Dilantin is dilantin, whether it comes from one pharmacy or another. Cost differences may exist. Reassure your prescription reads exactly as your physician has recommended. Good luck. ...Read more
Lipitor/Dilantin: As prescribed, yes.Get a more detailed answer ›
If I take 400mg of Dilantin how much topamax (topiramate) would it take to equal that my dr says 50mh of topamax (topiramate)?
I take 4 dilantins a day now for 15 years seizure free my levels never go higher than 2.3 my dr said I can cut down to 3 and won't have a seizure?
Worth a try: Even though you shouldn't mess w/what works, if you can be on less meds, that's better. If you have a sz on 3/day, can always go back to 4. There's a chance you've "outgrown " them, so after 3 might be 2....1....? ...Read more
Interactions: There are interactions between these medications. Would be better to avoid if possible. Discuss with your physician. ...Read more
DrugDrug interaction: Always tell your prescribing doctor as well as your dispensing pharmacist everything you're taking, including otc & prescription medications, dietary supplements & herbs. You can also check for drug-drug interactions online. For instance, http://www. Drugs. Com/interactions-check. Php? Drug_list=1147-0, 1863-1205, 1949-1259 shows 3 moderate interactions between 3 medications you mentioned. Go see ur doc. ...Read more
But it depends. It may be safer to stay on it than stop if that is the best drug to control seizures. It is a class d drug, meaning there is evidence of fetal risk, but the need to adequately control seizures may outweigh this risk. Discuss this with your doctor.
It is considered compatible with breastfeeding by the american academy of pediatrics. ...Read more
Dilantin: Dilantin is a good medication for seizures. There are newer medications that may have fewer side effects. However, if you have been taking Dilantin for years and your seizures are controlled, I am of the opinion "if it a'int broke don't fix it." ...Read more
Dr wants me to quit Dilantin and take kepra instead for a month and then no more meds seiz free for 14 years after having one. Is this a good idea?
Unclear: If you have been free of seizures for all this time why would you need to take kepra for a month after stopping dilantin? Not sure this scenario makes sense. Is this doctor a neurologist? Have you had an eeg? What were the circumstances for the first seizure? Need more info. See a neurologist if you have not already. ...Read more
No matter how much Dilantin I take the level never goes past 3.8 I had one seizure 14 years ago does this mean I don't need it or my body is rejecting?
Get off it: Dilantin should be relegated to history. It is an old drug of high toxicity and major problems with use. Talk to your doctor about getting off or at least changing to a newer and safer seizure medication. ...Read more
- Talk to a doctor online
- What medicine can i take for a cold with dilantin and tegretol?
- What cold medicine can i take with zoloft?
- What cold medicine can i take during pregnancy?
- What cold medicines can i take while on sertraline?
- Can i take zyrtec and cold medicine?
- Can i take cold medicine if i have diabetes?
- Can i take cold medicine after taking plan b?
- Can i take cold medicine just before a colonoscopy?
- What cold medicine can i take with zoloft?